Oklahoma, 2008Ice Storm in Oklahoma, February 11, 2008
February 11, 2008 · NWS TSA · 4 events in 4 counties and zones
Showers and thunderstorms developed ahead of an approaching upper level storm system and north of a warm front. Surface temperatures were below freezing across northeast Oklahoma resulting in freezing precipitation, some of which became heavy across Washington, Nowata, Craig, and Ottawa Counties where one quarter to one half inch ice accumulations occurred.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed ahead of an approaching upper level storm system and north of a warm front. Surface temperatures were below freezing across northeast Oklahoma resulting in freezing precipitation, some of which became heavy across Washington, Nowata, Craig, and Ottawa Counties where one quarter to one half inch ice accumulations occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 11, 12:16 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 11, 12:16 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CST MON FEB 11 2008
.UPDATE...
WE ARE UPDATING TO START THE WINTER WEATHER ADVISORY NOW. FREEZING
RAIN AND SLEET IS ALREADY CAUSING THINGS TO BECOME SLICK IN THE
TULSA METRO AREA. WILL LIKELY SEE SOME THUNDER BEFORE THE NIGHT IS
OVER.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL NOON MONDAY FOR OKZ060-OKZ061-
OKZ062-OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
WINTER WEATHER ADVISORY UNTIL 6 AM TUESDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ063.
AR...WINTER WEATHER ADVISORY UNTIL 6 AM TUESDAY FOR ARZ001-ARZ002.
WINTER WEATHER ADVISORY UNTIL NOON MONDAY FOR ARZ010-ARZ011.
&&
SHORT TERM...06
LONG TERM....05
PLATEHazardous weather outlook, Feb 10, 11:03 PM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CST SUN FEB 10 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1100 PM CST SUN FEB 10 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
WINTER WEATHER.
RISK...LIMITED.
ONSET...AFTER 3 AM.
AREA...NORTHEAST OKLAHOMA.
DISCUSSION...
RAIN WILL DEVELOP VERY LATE TONIGHT. BELOW FREEZING TEMPERATURES
AT GROUND LEVEL OVER NORTHEAST OKLAHOMA MEANS THAT ANY RAIN THAT
DOES FALL WILL FREEZE. IT APPEARS THAT ACCUMULATIONS BEFORE DAWN...
WILL BE VERY LIGHT DUE TO DRY AIR IN LOWER LEVELS OF THE ATMOSPHERE.
A WINTER WEATHER ADVISORY FOR A FREEZING RAIN EVENT BEGINS AT 4 AM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL. THUNDERSTORM POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL.
EXTENDED DISCUSSION...
FREEZING RAIN IS LIKELY OVER NORTHERN AREAS MONDAY MORNING.
TEMPERATURES AT MOST LOCATIONS SHOULD RISE ABOVE FREEZING BY
NOON. THE AREA NEAR THE KANSAS BORDER WILL BE THE MOST VULNERABLE.
ICE ACCUMULATION IS EXPECTED TO BE LESS THAN TWO TENTHS OF AN INCH.
THUNDERSTORMS MAY ALSO DEVELOP MONDAY. SHOULD THE THUNDERSTORMS
DEVELOP EARLY IN THE DAY NORTH ABOVE THE COLD AIR AT THE SURFACE...
THERE COULD BE AREAS OF MODERATE FREEZING RAIN. THAT SCENARIO...
WHICH LOOKS UNLIKELY AT THIS TIME...WOULD NECESSITATE AN ICE STORM
WARNING.
ANOTHER THREAT OF WINTRY PRECIPITATION WILL ARRIVE MONDAY NIGHT
AS COLD AIR FILTERS BACK INTO THE REGION. AT THIS TIME THE
GREATEST THREAT FOR WINTRY WEATHER WILL BE THURSDAY NIGHT
AND FRIDAY AS A STRONG UPPER SYSTEM TRACKS SOUTH OF OUR REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONDAY MORNING MAY PRESENT DIFFICULT TRAVEL CONDITIONS.
THE POTENTIAL FOR SIGNIFICANT SNOW THURSDAY NIGHT AND FRIDAY
BEARS WATCHING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Ice Storm, Craig
- When
- February 11, 2:30 AM CST to 8:00 PM CST
- Where
- Craig forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
One quarter to one half inch of ice accumulation was reported in portions of the county.
Ice Storm, Nowata
- When
- February 11, 2:30 AM CST to 8:00 PM CST
- Where
- Nowata forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
One quarter to one half inch of ice accumulation was reported in portions of the county.
Ice Storm, Ottawa
- When
- February 11, 2:30 AM CST to 8:00 PM CST
- Where
- Ottawa forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
One quarter to one half inch of ice accumulation was reported in portions of the county.
Ice Storm, Washington
- When
- February 11, 2:30 AM CST to 8:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
One quarter to one half inch of ice accumulation was reported in portions of the county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, February 11 to 12, 20081 death · 4 injured · $10 million · 17 events
- Winter Weather and Cold in Arkansas, February 11 to 12, 20082 deaths · 8 events
- Winter Weather in Missouri, February 11, 200839 injured · 11 events
- Winter Storm in Kentucky, February 11 to 12, 2008$9.0 million · 14 events
- Winter Storm in Missouri, February 11 to 12, 2008$9.0 million · 9 events
- Winter Storm in Ohio, February 11 to 12, 2008$830,000 · 11 events
- Winter Storm in Indiana, February 11 to 12, 2008$100,000 · 6 events
- Winter Storm in Kentucky, February 11 to 12, 2008$35,000 · 20 events
- Winter Weather in Illinois, February 11, 20083 injured · 11 events
- Ice Storm in Missouri, February 11 to 12, 200828 events
- Winter Weather in South Dakota, February 11 to 12, 200816 events
- Winter Weather in Wisconsin, February 11 to 12, 200816 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83073, 83074, 83075, 83076.